Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 84, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 1, 2020, 9:01 PM CDT for Hinds County, Mississippi. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 1, 2020, 11:00 PM CDT
- In force
- 119 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 19 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
662
WGUS54 KJAN 020201
FFWJAN
MSC049-020400-
/O.NEW.KJAN.FF.W.0084.200802T0201Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
901 PM CDT Sat Aug 1 2020
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
East Central Hinds County in central Mississippi...
* Until 1100 PM CDT.
* At 900 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jackson.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3229 9034 3235 9011 3234 9011 3234 9012
3232 9014 3232 9015 3231 9015 3231 9016
3229 9015 3229 9016 3228 9017 3229 9018
3228 9018 3227 9019 3226 9019 3226 9020
3222 9031
FLASH FLOOD...RADAR INDICATED
$$
GRG1 follow-up statement
758
WGUS74 KJAN 020248
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
948 PM CDT Sat Aug 1 2020
MSC049-020400-
/O.CON.KJAN.FF.W.0084.000000T0000Z-200802T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hinds MS-
948 PM CDT Sat Aug 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING FOR EAST CENTRAL HINDS COUNTY...
At 947 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen over east Jackson. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Jackson.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3229 9034 3235 9011 3234 9011 3234 9012
3232 9014 3232 9015 3231 9015 3231 9016
3229 9015 3229 9016 3228 9017 3229 9018
3228 9018 3227 9019 3226 9019 3226 9020
3222 9031
FLASH FLOOD...RADAR INDICATED
$$
GRGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 6:57 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 6:57 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 657 PM CDT Sat Aug 1 2020 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: A few showers or very isolated storm may impact TAF sites near JAN/HKS over the next hour or so. However, not very confident to introduce in the TAF. Same for MEI, PIB & HBG but those chances are quickly dwindling. Otherwise, expect VFR conditions through the night, other than a brief MVFR flight category drop (i.e. ceiling &/or visibility) prior to daybreak, mainly at PIB & HBG. However, drier air will limit that potential at most sites. Any lower flight categories should mix out just after daybreak around 02/13Z, with some scattered cumulus development around 02/15-17. Some showers & isolated storms are possible tomorrow again by mid- afternoon around 02/19-20Z at JAN, HKS, MEI, PIB & HBG & should dissipate by early evening before 03/00Z. /DC/ && .DISCUSSION... Tonight and tomorrow... A cold front remains draped across portions of central Mississippi and northeast Louisiana this afternoon. Behind the front, drier air has already begun to filter into the region. Dewpoints are in the lower 70s and upper 60s at locations across Arkansas and northern Mississippi. In addition, much more pleasant temperatures are occurring this afternoon with readings in the mid 70s to lower 80s. Sounds like a pretty perfect start to August for those locations. Farther south, along and south of the front, temperatures have reached the mid to upper 80s and dewpoints remains in the lower to mid 70s. While convection has been slow to develop today, it is in these locations along and south of the front, where some showers and storms could occur this afternoon into this evening. Coverage and severity won't be anything like was the case yesterday, but I can't rule out perhaps a strong storm given enough deep layer shear and sufficient instability. Any convection that develops should diminish this evening, resulting in a quiet night across the region. The aforementioned front won't be moving much given the upper level pattern features a rather anomalous upper trough for this time of year. Drier air will continue to filter south into more of the forecast area, with dewpoints expected to be in the mid to upper 60s. Temperatures tomorrow will be in the upper 80s to lower 90s. Additional showers and/or storms will again occur tomorrow, along and south of where the frontal boundary resides, but coverage should not be too great nor should there be concern for severe storms. All in all, not too bad for the beginning of August in the Deep South!! /28/ Tomorrow night through Saturday... The forecast period starts off tomorrow night with stout upper ridging centered across the Desert Southwest and an anomalous longwave trough axis extending down the Mississippi River Valley. At the surface, a cold frontal boundary will be stalled along the Gulf Coast and is progged to remain to our south through the majority of the long term forecast period. As a result, a prolonged dry northwest flow regime is progged to remain in place across the region through much of the forecast period. PWATs will fall to near 1", which is in the 10th percentile for early August. As such, very little to no rainfall is expected with slight chance PoPs confined to far southern portions of the area closer to the stalled front along the coast. Cooler 850mb temperatures aloft will support afternoon highs in the upper 80s to low 90s through the middle of next work week before upper ridging flattens out and encroaches on the Lower Mississippi Valley later in the week. This will support afternoon highs climbing back into the mid 90s as 850mb temperatures warm again. Overnight lows will be below average, especially Monday through Thursday mornings. Conditions will be ideal for efficient radiational cooling with clear skies, calm winds, and drier air with dewpoints falling into the low 60s. This will support low temperatures in the low to mid 60s, which will be several degrees below average for early August. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 71 90 70 92 / 16 29 0 9 Meridian 72 89 69 93 / 19 36 0 8 Vicksburg 72 90 69 94 / 7 12 0 5 Hattiesburg 72 90 72 93 / 24 50 0 8 Natchez 72 89 70 92 / 16 24 0 6 Greenville 68 89 69 91 / 2 4 3 7 Greenwood 68 89 68 91 / 2 8 2 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC
Hazardous weather outlook, Aug 1, 1:31 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 131 PM CDT Sat Aug 1 2020 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021845- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 131 PM CDT Sat Aug 1 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Sunday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. 28 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:08 PM CDT | Flash Flood Warning | JAN | Rankin | 2 hr |
| Aug 2, 2:19 PM CDT | Special Weather Statement | JAN | Jones | 41 min |
| Aug 2, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Aug 2, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.